MAUDE Adverse Event Report: MICROVENTION, INC. COSMOS 10 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. COSMOS 10 ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 8210-0522-A2
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during the treatment of an aneurysm, the embolization implant coil detached during positioning.A retrieval device was used to remove the implant coil.No further intervention or patient injury was reported.The patient was reported to be "in good condition.".
 
Additional Manufacturer Narrative
The coil was received with the pusher coils detached from the pusher.There was no damaged to the returned microcatheter.The investigation found pusher to be kinked near the transition, and the implant to be damaged and stretched.The monofilament profile for both coil and pusher indicated a non-thermal detachment.With the tail visible on the monofilament, this indicated a tensile break.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage of the pusher and implant, but the damage is consistent with the device experiencing forces over specification.

Brand Name
COSMOS 10 ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11340975
Report Number2032493-2021-00042
Device Sequence Number3408935
Product Code HCG
UDI-Device Identifier00816777021861
UDI-Public(01)00816777021861(11)200324(17)250228(10)2003245WC
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082461
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number8210-0522-A2
Device Lot Number2003245WC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;